×

zbMATH — the first resource for mathematics

Weighted estimates for nonstationary Navier-Stokes equations. (English) Zbl 0910.35092
The Cauchy problem for the Navier-Stokes equations is considered in the whole 3-D space \[ \frac{\partial v}{\partial t}-\nu\Delta v+(u\cdot\nabla)v + \nabla p=0, \qquad\text{div }v =0,\quad x\in \mathbb{R}^3,\;t>0 \] \[ v(x,0)=v_0(x)\quad x\in \mathbb{R}^3, \qquad v\to 0\;\text{as } | x| \to \infty \] Certain new results on the global solvability of the problem are obtained. Namely, if the given initial data \(v_0\) is sufficiently small then a global strong solution exists. This solution satisfies \[ v,t^{\frac 12}v\in L^\infty((0,\infty);L^2(\mathbb{R}^3)),\quad \nabla v,\;t^{\frac 12}Av\in L^2((0,\infty);L^2(\mathbb{R}^3)),\quad (1+| x| ^2)v\in L^\infty(\mathbb{R}^3\times (0,\infty)). \] Here \(A\) is the Stokes operator. Estimates of the solution are established in the corresponding functional spaces.

MSC:
35Q30 Navier-Stokes equations
35A05 General existence and uniqueness theorems (PDE) (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Sh. Agmon, Lectures on elliptic boundary value problems, New York, 1965
[2] Beirão da Veiga, H., On the suitable weak solutions to the navier – stokes equations in the whole space, J. math. pures appl., 64, 77-86, (1985) · Zbl 0615.35067
[3] Beirão da Veiga, H., Existence and asymptotic behavior for strong solution of the navier – stokes equations on the whole space, Indiana univ. math. J., 36, 149-166, (1987) · Zbl 0601.35093
[4] Fabes, B.E.; Jones, B.F.; Rivere, N.M., The initial value problem for the navier – stokes equations with data inL^p, Arch. rational mech. anal., 45, 222-240, (1972) · Zbl 0254.35097
[5] Galdi, G.P.; Simader, C.G., New estimates for the steady-state Stokes problem in exterior domains with applications tot he navier – stokes problem, Differential integral equations, 7, 847-861, (1994) · Zbl 0823.35142
[6] Giga, Y., Solutions for semilinear parabolic equations inL^pand regularity of weak solutions of the navier – stokes system, J. differential equations, 61, 186-212, (1986) · Zbl 0577.35058
[7] He, Cheng, The Cauchy problem for the navier – stokes equations, J. math. anal. appl., 209, 228-242, (1997) · Zbl 0880.35091
[8] He, Cheng, Existence and regularity of a class of weak solutions to the navier – stokes equations, J. math. anal. appl., 210, 512-530, (1997) · Zbl 0888.35079
[9] Heywood, J.G., Open problems in the theory of the navier – stokes equations for viscous incompressible flow, Lecture notes in math., (1990), Springer-Verlag New York/Berlin, p. 1-22
[10] Kato, T., Nonstantionary flows of viscous and ideal fluids inR3, J. funct. anal., 9, 296-305, (1972)
[11] Kato, T., StrongL^p-solutions of the navier – stokes equations inrn, with application to weak solutions, Math. Z., 187, 471-480, (1984) · Zbl 0545.35073
[12] Kato, T., Liapunov functions and monotonolity in the navier – stokes equation, Lecture notes in math., (1989), Springer-Verlag New York/Berlin, p. 53-64
[13] Kato, T.; Ponce, G., Commutator estimates and the Euler and navier – stokes equations, Comm. pure. appl. math., 41, 891-907, (1988) · Zbl 0671.35066
[14] Kajikiya, R.; Miyakaya, T., OnL2rn, Math. Z., 192, 135-148, (1986)
[15] Ladyzhenskaya, O.A., The mathematical theory of viscous incompressible flow, (1969), Gordon & Breach New York · Zbl 0184.52603
[16] Ladyzhenskaya, O.A.; Solonnikov, V.A.; Uralceva, N.N., Linear and quasilinear equations of parabolic type, Transl. math. monographs, 23, (1968) · Zbl 0174.15403
[17] Leray, J., Sur le mouvement d’un liquide visqueux emplissant l’espace, Acta math., 63, 193-248, (1934) · JFM 60.0726.05
[18] Lions, J.L., Quelques méthodes de résolution des problèmes aux limites non linéaires, (1969), Dunod Paris · Zbl 0189.40603
[19] Schonbek, M.E., L2, Arch. rational mech. anal., 88, 209-222, (1985)
[20] Stein, E.M., Singular integrals and differentiability properties of functions, (1970), Princeton Univ. Press Princeton · Zbl 0207.13501
[21] Stein, E.M., Note on singular integrals, Proc. amer. math. soc., 8, 250-254, (1957) · Zbl 0077.27301
[22] Temam, R., Navier – stokes equations, (1977), North-Holland Amsterdam · Zbl 0335.35077
[23] Wiegner, M., Decay results for weak solutions of the navier – stokes equations onR^n, J. London math. soc. (2), 35, 303-313, (1987) · Zbl 0652.35095
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.